Alert archive / Missouri / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 100, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at May 6, 2002, 8:28 AM CDT. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 6, 2002, 8:28 AM CDT (13:28 UTC)
- Expired
- May 6, 2002, 9:00 AM CDT
- In force
- 32 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 6, 4:00 AM CDT, 4 hours 28 minutes earlier.
Area forecast discussion, May 6, 4:00 AM CDT, 4 hours 28 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ST LOUIS MO
400 AM CDT MON MAY 6 2002
HV DECIDED TO HOIST A FLOOD WATCH THIS MORNING ALG AND NORTH OF
I-70. BOW ECHO OVR WRN MO HAS WKND AND BCM MORE E/W ORIENTED WITH
CORRESPONDING OUTFLOW BNDRY LYING FM WC IL TO JUST SOUTH OF MKC AND
CONTD FRCG ALG AND NORTH OF BNDRY TO LAST FOR AT LEAST A FEW MORE
HRS. MCS OVR SE NEB ALSO BGNG TO TAKE THE ESE TURN AND CMF VECTORS
AND H85-30 THCKNS SUGGEST IT SHUD NEARLY FOLLOW BHD PRVS CLUSTERS.
TRAINING OF CELLS AND OF MCSS ALG WITH HI PWS SUPPORTS POTNTL FOR
SOME LCLY HVY RNFL.
PRVS DISC...
AT LEAST 3 WAVES OF CNVCTN LINED UP AT THIS TIME FM STL INTO NW MO.
THE MOST ORGANIZED OF THE GROUP IS THE BOW ECHO IN NW MO...OTW THE
OTHER TWO ONLY SHOW MARGINAL ORGANIZATION. THEY ARE ALL MOVG TO THE
ESE AT A DECENT CLIP. ACTVTY IS OCCURING WITHIN A BROAD RGN OF MCON
AND WAA IN ASSOCN WITH 60+ KT LLJ AS INDCTD ON PROFILERS...AND WITH
LRG SCALE LIFT ASSOCD WITH SHRTWV TROF FM CNTRL IA INTO NW MO. MDLS
SHOW LLJ CONTG TO VEER TO MORE WSW THIS MRNG IN ASSOCN WITH THE
MIGRATING SHRTWV WHICH SHUD KP ACTVTY PROGRESSIVE. QUESTION IS ANY
RENEWED DVLPMNT THIS MRNG ON THE WRN UPWIND FLANK OF THE OUTFLOW
BNDRY STRETCHING FM NE MO SOUTH OF MKC INTO EC KS. I WUD THINK THAT
ANY NEW DVLPMNT IF IT OCCURS WUD TEND TO KP MAINLY TO THE WEST OF
THE FA. WL HV TO KP A WARY EYE ON THE NEW MCS OVR ERN NEB. OTW
AFTER THE PRESENT CNVCTN ENDS...ATTENTION WL TURN TO AMS RCVRY AND
RENEWED DVLPMNT THIS AFT/EVNG. ETA INDCTG THAT SIG RCVRY SHUD TAKE
PLACE THIS AFT WITH NEW GENESIS LATE AFT/EVNG IN VERY UNSTBL AIR OVR
NW MO ALG RESIDUAL BNDRYS. OTW FNT ACRS NRN MO ALSO SEEMS TO BE
PRIME LCTN IF OTR MORE SRN BNDRYS DONT PROVIDE MAIN FOCUS. WL KP
HI CHC POPS INTO THE LIKELY CAT NOW UNTIL AFT MAIN CD FROPA WED
NGT. THIS MRNG STRMS MAY LAY THE GRND WORK FOR PSBL FLOOD WATCH
LATER PDS...AS WL LIKELY CONT TO SEE NMRS CNVCTV CLUSTERS. ATTM THE
MOST PRONE AREAS LKS I-70 NORTH. TMPS A COIN-TOSS DEPENDING ON AMT
OF CLDS.
.STL...FLOOD WATCH THIS MRNG FOR NE...CNTRL..EC MO AND WC ANS SW IL
GNRLY ALG AND NORTH OF I-70
GLASSIn the hours before
Special weather statement, May 6, 8:15 AM CDT, 13 minutes before
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-062100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 815 AM CDT MON MAY 6 2002 THREATS THROUGH TONIGHT... THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY AND TONIGHT ACROSS ALL OF MISSOURI AND ILLINOIS. LOCALLY HEAVY RAINFALL IS POSSIBLE TODAY AND TONIGHT ACROSS MOST OF THE REGION AS WELL. DISCUSSION... A COMPLEX OF SHOWERS AND THUNDERSTORMS OVER NORTHERN MISSOURI WILL MOVE SOUTHEAST ACROSS MISSOURI AND WESTERN ILLINOIS THIS MORNING. THIS LINE OF STORMS MAY PRODUCE DAMAGING WINDS...LARGE HAIL AND LOCALLY HEAVY RAINFALL. A LULL IN ACTIVITY IS EXPECTED FROM EARLY TO LATE AFTERNOON...THEN THUNDERSTORMS ARE EXPECTED TO REDEVELOP BY EARLY EVENING OVER WESTERN MISSOURI AND EASTERN KANSAS ON BOUNDARIES LEFT FROM THIS MORNINGS THUNDERSTORMS. SEVERAL COMPLEXES OF THUNDERSTORMS ARE THEN EXPECTED TO ORGANIZE AND TRAVERSE THE NORTHERN HALF OF MISSOURI INTO WESTERN ILLINOIS TONIGHT. BESIDES A SEVERE WEATHER THREAT CONSISTING OF DAMAGING WINDS AND HAIL...LOCALLY HEAVY RAINFALL WILL ONCE AGAIN BE POSSIBLE. OUTLOOK FOR TUESDAY AND WEDNESDAY... THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS OVER ALL OF MISSOURI AND ILLINOIS ON TUESDAY AND WEDNESDAY. GLASS THIS PRODUCT WILL BE ISSUED BETWEEN 6 AND 8 AM DAILY...AND WILL BE UPDATED AS NEEDED. FOR DETAILED INFORMATION ON A PARTICULAR THREAT...MAKE SURE TO REFER TO THE ZONE FORECASTS AND THE ACTUAL WATCH...WARNING OR ADVISORY PRODUCT.
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 7:45 AM CDT | Severe Thunderstorm Warning | LSX | 45 min | |
| May 6, 8:48 AM CDT | Severe Thunderstorm Warning | LSX | 42 min | |
| May 6, 9:25 AM CDT | Flash Flood Warning | LSX | Lewis, Marion, Monroe, Pike, Ralls, Shelby | 4 hr |
| May 6, 9:55 AM CDT | Severe Thunderstorm Warning | LSX | 35 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.